Sugar level goes up few hours after taking the diabetes medication

Patient

Q: I'm a diabetic 2 and take medication in the morning and evening,if after taking medication (4 hrs later) my sugar goes up what can I do to bring it down again? may I take more medicine or is there something I can eat or drink?this does not happen often so I do not want to increase the strengh of the medication.

Doctor

A:   The food that you eat also plays a part in helping to lower blood sugar levels. Low-glycemic foods that are digested more slowly by the body are a better option.You may keep a record of your sugar levels and try to note the types of food in your diet of that particular meal, that increased your sugars. You may then make necessary diet changes to control your sugars or may consider changes in your medications and its dosage schedule for better control.
 

Related Q&A

Q: My 68 year old father has been diagnosed with an unknown virus. Prior to this diagnosis, he was generally healthy, wi...

Q: Ive been so tired for months now! Out of the blie this morning I tested my fasting blood sugar level and it was 164. ...

Q: When my sugar is low I experience exaggerated movements. Why

Q: When my sugar is low I get exaggerated movements. This has happened 3 times now Why?

Q: Think have diabetes..dont have medical insurance nor a primary physician. Found a lab that will test for diabetes sho...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews